Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Dark patches spreading on shoulder. Applying betnovate. Suggestions?

4 Years back I had one small dark patch developed on my shoulder .. when I asked doctor about it he gave me betnovate n ... patch went away ..then after 3 month it reappeared with its occurrence at more places. Now when I apply betnovate N they fade and after 1 week they reappear and are spreading they are now covering 25% of my back ... what to do
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
You have developed dark patches over your back....this can be a presentation of Macular amyloidosis...
Macular amyloidosis is a cutaneous condition characterized by itchy, brown, rippled macules usually located on the interscapular region of the back and then involving the whole of back..
This condition can be associated with some degree of itching...but any kind of itching or massaging the lesions can increase the one has to abstain from rubbing the area. topical steroid like betnovate can temporarily improve the appearance of the lesions but these usually tent to reappear once the steroid application is stopped....
Although very satisfactory treatment options are not available, but some amount of relief in itching and cosmetic improvement can be achieved with the various modalities available like
Topical steroids can be combined with salicylic acid,Topical Tacrolimus,Topical calcipotriol,Topical retinoic acid derivatives or even oral drugs and chemical peels in some cases...So i would advice you to see a skin specialist for confirmation of the diagnosis and proper managment..
Hope it helps
Dr Geetika Paul
Answered: Tue, 9 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor